Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 246, NWS Hastings, NE

June 14, 20124 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 14, 2012, 6:14 PM CDT for 4 counties in Nebraska. It was in force for 31 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2012, 6:14 PM CDT (23:14 UTC)
Expired
Jun 14, 2012, 6:45 PM CDT
In force
31 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Adams County, NE, Clay County, NE, Nuckolls County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 34 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 6:14 PM CDTHAIL 2.5Glenvil, NETENNIS BALL SIZE
Jun 14, 6:30 PM CDTTSTM WND GST 60Edgar, NE
Jun 14, 6:32 PM CDTTSTM WND GST 70Lawrence, NE
Jun 14, 6:32 PM CDTHAIL 1Deweese, NE
Jun 14, 6:35 PM CDTHAIL 0.756 Ese Clay Center, NEDIME SIZE HAIL STARTED AT 635 AND ONGOING PRESENTLY. ESTIMATED WIND GUST OF 50 MPH.
Jun 14, 6:35 PM CDTHAIL 0.75Ese Clay Center, NEDIME SIZE HAIL STARTED AT 635 AND ONGOING PRESENTLY. ESTIMATED WIND GUST OF 50 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 3:11 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1190 J/kg
Mixed-layer CIN
-322 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WUUS53 KGID 142314
SVRGID
NEC001-035-129-181-142345-
/O.NEW.KGID.SV.W.0246.120614T2314Z-120614T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
614 PM CDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...
  CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHEASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 645 PM CDT

* AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM GLENVIL TO 7 MILES SOUTH
  OF GRAFTON...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DEWEESE...FAIRFIELD...ONG...EDGAR AND OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4020 9782 4025 9847 4056 9843 4069 9806
      4070 9782
TIME...MOT...LOC 2314Z 265DEG 16KT 4049 9820 4053 9774
WIND...HAIL 70MPH 1.75IN

$$
2 follow-up statements
286 
WWUS53 KGID 142317
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
617 PM CDT THU JUN 14 2012

NEC001-035-129-181-142345-
/O.CON.KGID.SV.W.0246.000000T0000Z-120614T2345Z/
CLAY NE-NUCKOLLS NE-WEBSTER NE-ADAMS NE-
617 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ADAMS...NORTHEASTERN WEBSTER...NORTHERN NUCKOLLS AND CLAY COUNTIES
UNTIL 645 PM CDT...

AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DESTRUCTIVE
HAIL UP TO TENNIS BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GLENVIL
TO 7 MILES SOUTH OF GRAFTON...MOVING EAST AT 20 MPH.

IN ADDITION...AT 614 PM CDT TENNIS BALL SIZE HAIL WAS REPORTED IN 
GLENVIL WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  DEWEESE...FAIRFIELD...ONG...EDGAR AND OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4020 9782 4025 9847 4056 9843 4069 9806
      4070 9782
TIME...MOT...LOC 2317Z 265DEG 16KT 4049 9818 4053 9772
WIND...HAIL 70MPH 2.50IN

$$
640 
WWUS53 KGID 142327
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
627 PM CDT THU JUN 14 2012

NEC001-035-129-181-142345-
/O.CON.KGID.SV.W.0246.000000T0000Z-120614T2345Z/
CLAY NE-NUCKOLLS NE-WEBSTER NE-ADAMS NE-
627 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ADAMS...NORTHEASTERN WEBSTER...NORTHERN NUCKOLLS AND CLAY COUNTIES
UNTIL 645 PM CDT...

AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM AYR TO ONG...MOVING EAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  ROSEMONT...ONG...DEWEESE...EDGAR...LAWRENCE AND OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4020 9782 4025 9847 4056 9843 4069 9806
      4070 9782
TIME...MOT...LOC 2328Z 280DEG 14KT 4040 9836 4044 9790
WIND...HAIL 70MPH 1.75IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:58 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 14, 3:58 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
358 PM CDT THU JUN 14 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY AFTERNOON. THE BIG WEATHER
STORY WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH HEAVY
RAINFALL LATER THIS AFTERNOON INTO TONIGHT.

THUNDERSTORMS WILL DEVELOP OVER THE FORECAST AREA THIS AFTERNOON AND
EVENING IN THE VICINITY OF A SFC COLD FRONT. THIS IS ONE OF THE
BETTER CHANCES WE HAVE SEEN FOR WIDESPREAD APPRECIABLE PRECIPITATION
IN QUITE SOME TIME. MOISTURE CONVERGENCE WILL CONTINUE TO INCREASE
ALONG THE SFC BOUNDARY THIS AFTERNOON. THIS IS A HIGH
INSTABILITY...LOW SHEAR ENVIRONMENT WITH MLCAPE VALUES OF OVER 4500
J/KG BUT 0-6KM BULK SHEAR VALUES OF LESS THAN 25 KTS. THE UPPER
LEVEL STEERING WINDS ARE WEAK AND STORM MOTION SHOULD BE FAIRLY
SLOW. IN ADDITION...THUNDERSTORMS MAY TRAIN OVER THE SAME AREAS WITH
THE COMBINATION OF SLOW MOVEMENT AND TRAINING STORMS INCREASING
THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL AND FLASH FLOODING.
GIVEN THE LACK OF SHEAR...THUNDERSTORMS WILL QUICKLY BECOME
OUTFLOW DOMINATE WITH NEW THUNDERSTORMS FORMING ALONG INTERACTING
COLD POOLS. THEREFORE...THE ENVIRONMENT SUPPORTS MULTI CELL
CLUSTERS OF THESE LARGELY OUTFLOW DOMINATE THUNDERSTORMS. THESE
THUNDERSTORMS WILL GENERALLY MOVE TOWARDS THE EAST WITH
THUNDERSTORM COMPLEXES TURNING MORE SOUTHEAST WITH TIME. THE HIGH
INSTABILITY WILL ALLOW FOR THE POSSIBILITY OF LARGE HAIL DESPITE
THE RELATIVELY WEAK SHEAR. HIGH WINDS WILL ALSO BE POSSIBLE WITH
THESE THUNDERSTORMS AS THEIR PRECIPITATION CORES DESCEND.

FRIDAY...CONFIDENCE IN RAIN CHANCES DURING THE DAY ON FRIDAY IS
FAIRLY LOW AND MAY DEPEND ON HOW EVERYTHING EVOLVES OVER THE NEXT
SEVERAL HOURS. OUTFLOW BOUNDARIES PRODUCED BY THIS EVENINGS
CONVECTION WILL BE A KEY PLAYER IN THUNDERSTORM CHANCES ON FRIDAY.
FORECAST MODELS ARE SHOWING A WIDE VARIETY OF SOLUTIONS FOR FRIDAY
WITH MOST MODELS SHOWING MORE LOW END ISOLATED THUNDERSTORM
POTENTIAL. FOR NOW WILL CONTINUE TO GO WITH LOW END THUNDERSTORM
CHANCES IN THE FORECAST ON FRIDAY WITH BETTER CHANCES OF
THUNDERSTORMS RETURNING TO THE AREA FRIDAY NIGHT.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY. PRIMARY FORECAST
CONCERN REMAINS WITH THUNDERSTORM CHANCES DURING THE
PERIOD...ESPECIALLY FRIDAY NIGHT THROUGH SATURDAY NIGHT.

MODELS IN GOOD AGREEMENT AT THE START OF THE PERIOD FRIDAY
EVENING/OVERNIGHT SHOWING A MESSY SOUTHWEST PATTERN IN THE UPPER
LEVELS...WITH THE MAIN FEATURES BEING HIGH PRESSURE EXPANDED OVER
THE MIDWESTERN CONUS AND AN AREA OF LOW PRESSURE WHICH HAS DUG DOWN
INTO FAR SRN CA.  IN BETWEEN...EMBEDDED WAVES LOOK TO BE IN PLACE
ACROSS THE HIGH/CENTRAL PLAINS.  MAIN CHANGE TO THE FORECAST WAS TO
EXPAND THE HIGHER POPS IN PLACE ACROSS SC NEB SOUTH INTO NC
KS...WITH MODELS IN DECENT AGREEMENT SHOWING THUNDERSTORMS WHICH
INITIALLY DEVELOP TO OUR WEST MOVING IN OVERNIGHT WITH ONE OF THOSE
WEAK WAVES...BUT ALSO AIDED BY A SRLY 30-40KT LLJ NOSING INTO THE
CWA.  GOOD INSTABILITY REMAINS IN PLACE ACROSS THE REGION...AND
THERE CONTINUES TO BE CONCERN FOR SOME THUNDERSTORMS /DEEP LAYER
SHEAR IS STILL ON THE WEAK SIDE/ TO BE ON THE STRONG TO SEVERE SIDE.

DIDNT MAKE SIGNIFICANT CHANGES TO THE PRECIP FORECAST FOR
SATURDAY...WITH MODELS DIFFERENCES KEPT THEM IN THE LOW CHANCE
RANGE...WITH THE SLIGHTLY HIGHER POPS IN THE ERN/SRN AREAS.  DURING
THE MORNING HOURS...PRECIP CHANCES LOOK TO BE MAINLY TIED TO
LINGERING ACTIVITY ASSOCIATED WITH THE LLJ/UPPER LEVEL DISTURBANCE
CONTINUING TO SHIFT EAST.  IN THE MEANTIME...ANOTHER LOW PRESSURE
SYSTEM LOCATED OVER SC CANADA AND ASSOCIATED TROUGH AXIS EXTENDING
SOUTH IS EXPECTED TO BE PUSHING A SURFACE FRONT IN FROM THE N/NW.
CURRENT MODELS HAVE THE FRONT ABOUT HALFWAY THROUGH THE CWA BY
MIDDAY AND ON OUR SRN/SERN EDGE BY EVENING...BUT THAT TIMING COULD
BE AFFECTED BY ANY LINGERING ACTIVITY IN THE MORNING...SO CONFIDENCE
IS NOT THE HIGHEST.  SO LATE IN THE DAY AND INTO THE
EVENING/OVERNIGHT HOURS...THIS SFC BOUNDARY WILL SERVE AS A FOCUS FOR
THUNDERSTORMS...AGAIN AIDED BY THE DEVELOPING LLJ /WHICH LOOKS TO BE
MORE IN A SW-NE DIRECTION THAN FRIDAY/.  KEPT THE BETTER POPS FOR
SAT EVENING/NIGHT ACROSS FAR SRN NEB INTO NC KS.  INSTABILITY/SHEAR
PARAMETERS REMAIN FAIRLY SIMILAR...SO WILL CONTINUE TO BE THE CHANCE
FOR SOME STRONG/SEVERE THUNDERSTORMS.

DECIDED TO KEEP THE DRY FORECAST FOR SUNDAY GOING...THOUGH WILL HAVE
TO KEEP AN EYE ON THE ERN/SERN PORTIONS OF THE CWA.  UPPER LEVEL
FLOW ACROSS THE AREA REMAINS GENERALLY ZONAL...AND COULD BE SOME
LINGERING ACTIVITY FROM SATURDAY NIGHT.  MODELS SHOW THE WEAK SFC
BOUNDARY ACROSS THE AREA WASHING OUT AND MORE SOLID SRLY FLOW
SETTING UP AHEAD OF ANOTHER FRONT OFF TO THE WEST...AND EXPECT
BETTER PRECIP CHANCES TO SHIFT OFF TO THE E/NE OF THE CWA.

AS FAR AS TEMPERATURES GO THROUGH THE WEEKEND...ONLY MINOR
ADJUSTMENTS WERE MADE...WITH HIGHS SAT/SUN GENERALLY IN THE MID 80S
TO NEAR 90 AND LOWS IN THE 60S.

THE FORECAST SUNDAY NIGHT THROUGH MONDAY NIGHT REMAINS DRY...MODELS
NOT SHOWING ANY NOTABLE DISTURBANCES SHIFTING THROUGH THE UPPER
LEVEL FLOW.  THE PATTERN ACROSS THE REGION IS ZONAL...UNDER THE
INFLUENCE OF BROAD TROUGHING...A RESULT OF LOW PRESSURE LOCATED OVER
WRN/CENTRAL CANADA.  THINGS LOOK TO POTENTIALLY BECOME MORE
UNSETTLED DURING THE MIDWEEK PERIOD...AS THE PATTERN TRANSITIONS TO
MORE SOUTHWESTERLY FLOW WITH HIGH PRESSURE EXTENDING THROUGH THE
MIDWEST/INTO THE GREAT LAKES...WHILE A LOW PRESSURE SYSTEM STARTS TO
DIG SOUTH INTO THE PAC NW AND ROCKIES. A SURFACE BOUNDARY MAKES ITS
WAY INTO AT LEAST NORTHERN PORTIONS OF THE CWA /IF NOT
FURTHER/...HELPING PROVIDE A FOCUS FOR ACTIVITY.  AT THIS POINT THE
BETTER CHANCES FOR PRECIP LOOK TO COME DURING THE
WEDNESDAY/WEDNESDAY NIGHT TIME FRAME...BUT WITH IT BEING THIS FAR
OUT...NO DOUBT THAT TIMING WILL CHANGE...SO KEPT POPS LOW.  FORECAST
HIGHS ON MONDAY IN THE NEAR 90/MID 90S RANGE ARE EXPECTED TO
GRADUALLY TAPER DOWN THROUGH MIDWEEK...BASED ON THE ARRIVAL OF THAT
SURFACE FRONT.  CURRENTLY HAVE HIGHS FALLING INTO THE NEAR 80/LOW
80S BY THURSDAY.

&&

.AVIATION...12Z TAF. THE MAIN CONCERN WILL BE THUNDERSTORMS FOR
THIS AFTERNOON AND EVENING. A COLD FRONT WILL BE APPROACHING THE
KGRI TERMINAL AREA. ALONG THE FRONT THERE WILL BE A CHANCE FOR
THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT...WESELY
LONG...ODER
Hazardous weather outlook, Jun 14, 3:38 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
338 PM CDT THU JUN 14 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
151215-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
338 PM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL TRACK SOUTHEAST ACROSS THE OUTLOOK AREA BRINGING
WITH IT A GOOD CHANCE OF THUNDERSTORMS. SEVERAL OF THESE
THUNDERSTORMS COULD BECOME SEVERE WITH HAIL TO THE SIZE OF GOLF
BALLS AND WIND GUSTS TO 60 MPH. IN ADDITION...THESE THUNDERSTORMS
WILL BE SLOW MOVING AND WILL BE CAPABLE OF DUMPING TORRENTIAL
RAINFALL...WHICH COULD RESULT IN LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY THROUGH SATURDAY NIGHT...THERE WILL BE CONTINUED
CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA. THE BEST CHANCES
FOR THUNDERSTORMS WILL COME DURING THE EVENING AND OVERNIGHT HOURS.
THE POTENTIAL FOR SOME THUNDERSTORMS TO BE ON THE STRONG TO SEVERE
SIDE REMAINS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
HAZARDS.

TUESDAY THROUGH THURSDAY...THUNDERSTORM CHANCES WILL RETURN TO THE
OUTLOOK AREA.  WHILE IT IS TOO EARLY AT THIS POINT IN TIME TO
DETERMINE THE SPECIFIC DETAILS...THE POTENTIAL FOR A FEW STRONG
TO SEVERE THUNDERSTORMS CANNOT BE COMPLETELY RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY/ODER

In the hours before

Local storm report, Jun 14, 5:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
556 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             5 S HASTINGS            40.52N 98.39W
06/14/2012  E1.00 INCH       ADAMS              NE   PUBLIC

            HAIL UP TO QUARTER SIZE FOR THE LAST 10 MINUTES

&&

PFANNKUCH
Local storm report, Jun 14, 6:01 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
601 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     FLOOD            CLAY CENTER             40.52N 98.05W
06/14/2012                   CLAY               NE   COUNTY OFFICIAL

            MINOR FLOODING BRIEFLY RESULTED IN CLOSURE OF JOHNSON
            ROAD. ADDITIONAL MINOR FLOODING WAS ALSO REPORTED NEAR
            INTERSECTION OF HIGHWAY 6 AND ROAD X.

0553 PM     HEAVY RAIN       WILSONVILLE             40.11N 100.11W
06/14/2012  M1.53 INCH       FURNAS             NE   CO-OP OBSERVER

            OBSERVER REPORTS 1.53 INCHES OF RAINFALL SINCE 4 PM.
            STILL RAINING LIGHTLY.

&&

SROSSI
Local storm report, Jun 14, 6:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
604 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             4 SW BEAVER CITY        40.10N 99.88W
06/14/2012  E1.75 INCH       FURNAS             NE   STORM CHASER

            70MPH WIND WAS ALSO REPORTED ALONG WITH THE HAIL.

&&

WESELY
Local storm report, Jun 14, 6:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
607 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             9 SSW BEAVER CITY       40.02N 99.89W
06/14/2012  E1.75 INCH       FURNAS             NE   STORM CHASER

            70 MPH WIND GUSTS WERE ALSO REPORTED WITH THIS STORM

&&

WESELY
Local storm report, Jun 14, 6:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
609 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             GLENVIL                 40.50N 98.25W
06/14/2012  E1.00 INCH       CLAY               NE   TRAINED SPOTTER

            ALSO 45 MPH GUSTS

&&

PFANNKUCH
Local storm report, Jun 14, 6:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
614 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             6 SSE HASTINGS          40.51N 98.35W
06/14/2012  E1.50 INCH       ADAMS              NE   TRAINED SPOTTER

            PING PONG BALL SIZE HAIL AND ALSO GUSTS UP TO 60 MPH
            ALONG SHOWBOAT ROAD

&&

PFANNKUCH

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:32 PM CDTSpecial Weather StatementGIDGosper28 min
Jun 13, 8:04 PM CDTSpecial Weather StatementGIDGosper26 min
Jun 13, 8:07 PM CDTSevere Thunderstorm WarningGIDGosper28 min
Jun 13, 8:25 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper, Phelps24 min
Jun 14, 3:54 PM CDTSpecial Weather StatementGIDPolk36 min
Jun 14, 4:03 PM CDTSevere Thunderstorm WarningGIDFurnas27 min
Jun 14, 4:29 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hamilton, York31 min
Jun 14, 4:29 PM CDTSevere Thunderstorm WarningGIDFurnas46 min
Jun 14, 4:53 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hamilton, York52 min
Jun 14, 5:14 PM CDTSevere Thunderstorm WarningGIDFurnas46 min
Jun 14, 5:24 PM CDTSevere Thunderstorm WarningGIDHarlan51 min
Jun 14, 5:29 PM CDTAreal Flood AdvisoryGIDClay3 hr
Jun 14, 5:42 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Fillmore, Hamilton, York33 min
Jun 14, 5:51 PM CDTSpecial Weather StatementGIDYork24 min
Jun 14, 6:00 PM CDTSevere Thunderstorm WarningGIDFurnas30 min
Jun 14, 6:04 PM CDTSevere Thunderstorm WarningGIDYork26 min
Jun 14, 6:15 PM CDTSevere Thunderstorm WarningGIDHarlan45 min
Jun 14, 6:27 PM CDTSpecial Weather StatementGIDFurnas33 min
Jun 14, 6:39 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Fillmore, Nuckolls, Thayer, Webster36 min
Jun 14, 6:45 PM CDTSpecial Weather StatementGIDNance15 min
Jun 14, 6:51 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan39 min
Jun 14, 6:58 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Franklin, Kearney, Webster32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.